zbMATH — the first resource for mathematics

Amalgamations of factorizations of complete graphs. (English) Zbl 1153.05055
Let \(K=(k_1,\ldots,k_t)\) and \(L=(l_1,\ldots,l_t)\) be collections of nonnegative integers. A factorization of a graph into factors \(F_1,\ldots,F_t\) is called a \((t,K,L)\)-factorization if each factor \(F_i\) is a \(k_i\)-regular \(l_i\)-connected graph. Johnstone in 2000 proved a necessary and sufficient condition for existence of a \((t,K,L)\)-factorization of a complete graph \(K_n\). In this paper the author gives another proof of this result using amalgamations. He also proves a necessary and sufficient condition for existence of an embedding of a factorization of \(K_m\) in a \((t,K,L)\)-factorization of \(K_n\).

05C70 Edge subsets with special properties (factorization, matching, partitioning, covering and packing, etc.)
05C40 Connectivity
Full Text: DOI
[1] Andersen, L.D.; Hilton, A.J.W., Generalized Latin rectangles, (), 1-17 · Zbl 0876.05015
[2] Andersen, L.D.; Hilton, A.J.W., Generalized Latin rectangles II: embedding, Discrete math., 31, 235-260, (1980) · Zbl 0476.05018
[3] H.L. Buchanan, Graph factors and Hamiltonian decompositions, PhD dissertation, West Virginia University, 1997
[4] Hilton, A.J.W., Hamiltonian decompositions of complete graphs, J. combin. theory ser. B, 36, 125-134, (1984) · Zbl 0542.05044
[5] Hilton, A.J.W.; Johnson, M., An algorithm for finding factorizations of complete graphs, J. graph theory, 43, 132-136, (2003) · Zbl 1015.05075
[6] Hilton, A.J.W.; Rodger, C.A., Hamiltonian decompositions of complete regular s-partite graphs, Discrete math., 48, 63-78, (1986) · Zbl 0593.05047
[7] Hilton, A.J.W.; Johnson, M.; Rodger, C.A.; Wantland, E.B., Amalgamations of connected k-factorizations, J. combin. theory ser. B, 88, 267-279, (2003) · Zbl 1033.05084
[8] Johnstone, W.R., Decompositions of complete graphs, Bull. London math. soc., 32, 141-145, (2000) · Zbl 1020.05056
[9] Nash-Williams, C.St.J.A., Connected detachments of graphs and generalized Euler trails, J. London math. soc., 31, 17-29, (1985) · Zbl 0574.05042
[10] Nash-Williams, C.St.J.A., Amalgamations of almost regular edge-colourings of simple graphs, J. combin. theory ser. B, 43, 322-342, (1987) · Zbl 0654.05031
[11] Rodger, C.A.; Wantland, E.B., Embedding edge-colorings into 2-edge-connected k-factorizations of kkn+1, J. graph theory, 10, 169-185, (1995) · Zbl 0815.05050
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.